Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Constructing representations of higher degrees of finite simple groups and covers
HTML articles powered by AMS MathViewer

by Vahid Dabbaghian-Abdoly PDF
Math. Comp. 76 (2007), 1661-1668 Request permission


Let $G$ be a finite group and $\chi$ an irreducible character of $G$. A simple method for constructing a representation affording $\chi$ can be used whenever $G$ has a subgroup $H$ such that $\chi _H$ has a linear constituent with multiplicity 1. In this paper we show that (with a few exceptions) if $G$ is a simple group or a covering group of a simple group and $\chi$ is an irreducible character of $G$ of degree between 32 and 100, then such a subgroup exists.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2000): 20C40, 20C15
  • Retrieve articles in all journals with MSC (2000): 20C40, 20C15
Additional Information
  • Vahid Dabbaghian-Abdoly
  • Affiliation: The Centre for Experimental and Constructive Mathematics (CECM), Simon Fraser University, Burnaby, British Columbia, V5A 1S6, Canada
  • Email:
  • Received by editor(s): November 27, 2005
  • Received by editor(s) in revised form: July 6, 2006
  • Published electronically: January 25, 2007
  • Additional Notes: This work was supported by the MITACS NCE and NSERC of Canada
  • © Copyright 2007 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Math. Comp. 76 (2007), 1661-1668
  • MSC (2000): Primary 20C40; Secondary 20C15
  • DOI:
  • MathSciNet review: 2299793